Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Awful diarrhoea 2 days post gastric bypass



Recommended Posts

Sorry about the unpleasant topic but was wondering if anyone experienced diarrhoea and lots of gas from the bowel 2 days post op? I’m literally going to the toilet every half an hour with either wind or upset tummy. Is this normal?

Share this post


Link to post
Share on other sites

Ask the doc about it. You will not be the 1st.

Share this post


Link to post
Share on other sites

Diarrhoea after surgery is quite common. For some it’s a one off but others experience it for days. A friend’s surgeon actually advises his patients to wear disposable underwear for the first week for this reason. She was really pleased she did. I wish I knew about it because I had to toss underwear - it could not be saved. Oh & beware the liquid wind.

During surgery they fill your abdomen with gas to inflate the area so they can see what they are doing. It will take a few days for it to fully escape your body. You may notice pain in your shoulder. Walk around the ward, around your house, little & often helps. Give Gas X a try too.

All the best.

Share this post


Link to post
Share on other sites

While I didn't have bypass (I had sleeve), I did have diarrhea after the surgery and gas of course for just about 2 days, so this sounds normal to me.

Share this post


Link to post
Share on other sites

Thanks guys for the advice. It’s slowed down a lot today so I think it was just my bodies way of getting rid of gas and and anything left in my bowel. That’s for reassuring me though x

Share this post


Link to post
Share on other sites
Posted (edited)

I am pre-op. Could I take Imodium for the diarrhea (once I have surgery, IF I have that problem?

Edited by oldandtired

Share this post


Link to post
Share on other sites

It was ok on my plan. It was included on the list of post surgical meds to have on hand (along with stool softeners, gas X, Panadol, etc.) when I got home.

Share this post


Link to post
Share on other sites

Surgery was 1/5. liquid waterfalls started 1/8, I think. Still happening as of this evening. TMI but have gone 8 times today. Taking an Imodium in the morning because this simply can't continue. Haven't asked my Dr yet.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Trending Products

  • Trending Topics

  • Recent Status Updates

  • Recent Topics

  • Hot Products

  • Sign Up For
    Our Newsletter

    Follow us for the latest news
    and special product offers!
  • Together, we have lost...
      lbs

    PatchAid Vitamin Patches

    ×